Volume 6, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Volume change under drilling

Ian Agol

Geometry & Topology 6 (2002) 905–916

arXiv: math.GT/0101138

Abstract

Given a hyperbolic 3–manifold M containing an embedded closed geodesic, we estimate the volume of a complete hyperbolic metric on the complement of the geodesic in terms of the geometry of M. As a corollary, we show that the smallest volume orientable hyperbolic 3–manifold has volume > .32.

Keywords
hyperbolic structure, 3–manifold, volume, geodesic
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 53C15, 53C22
References
Forward citations
Publication
Received: 17 January 2001
Revised: 7 November 2002
Accepted: 31 December 2002
Published: 31 December 2002
Proposed: David Gabai
Seconded: Walter Neumann, John Morgan
Authors
Ian Agol
MSCS
SEO 322
m/c 249
University of Illinois at Chicago
851 S Morgan St
Chicago
Illinois 60607-7045
USA
http://www.math.uic.edu/~agol/